PubMed Health⌕ Search

Biomedical subjects

Ozgür Ozyilkan

Publications and source records attributed to Ozgür Ozyilkan.

5 recordsLinked to original sources

Dermatomyositis-like eruption after long-term hydroxyurea therapy for polycythemia vera.

Hydroxyurea (HU) is an antitumor agent used to treat chronic myeloproliferative disorders. HU is usually well tolerated, but several cutaneous changes have been reported during long-term HU therapy. Although the occurrence of dermatomyositis-like changes during long-term HU therapy are well known, they are rarely described in patents with polycythemia vera. We report a 69 year-old-male with polycythemia vera who developed a dermatomyositis-like eruption on his face and dorsum of the hands following long-term HU therapy. Despite the cutaneous features, there were no clinical signs of muscular involvement, and muscle specific enzymes were within normal ranges. After interruption of HU administration, the skin lesions disappeared within two months. The improvement following withdrawal of HU implicated this drug as a possible etiological factor in the development of cutaneous features of dermatomyositis in our patient.

Aged↗